• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Sexual dysfunction

J

Jellybean23

Active member
Joined
May 8, 2019
Messages
27
Location
Louisiana
Are any of you on a medicine that hasn’t caused sexual dysfunction? I’ve already tried risperidone, abilify, and Invega. I didn’t stay on abilify long, because it caused restlessness.
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
1,511
Location
Melbourne, Australia
I think rexulti is pretty good. Had problems with invega and risperidone. Same here with abilify couldn't stop moving. Maybe give rexulti a try
 
J

Jellybean23

Active member
Joined
May 8, 2019
Messages
27
Location
Louisiana
Oh, do you still feel like you have somewhat of a sex drive with rexulti?
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
1,511
Location
Melbourne, Australia
I'm still on invega and rexulti and escitalompram. The escitalopram wiped me completely, so still having problems. I think rexulti doesn't have really bad side effects. worth a try
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
692
Location
Eastern Europe
I know that my son was shattered because of this side effect when he was on 3mg/day of risperidone. When we reduced to 1mg/day it went off
 
J

Jellybean23

Active member
Joined
May 8, 2019
Messages
27
Location
Louisiana
I know that my son was shattered because of this side effect when he was on 3mg/day of risperidone. When we reduced to 1mg/day it went off
I don’t remember how many milligrams of risperidone I used to be on, but I noticed it as as a side effect of risperidone. I’m on Invega now, and I’m not hearing voices. I want to go lower, but my doctor said that I basically can’t go lower. I think any amount of Invega in me might cause it. I heard about abilify reducing antipsychotic induced sexual dysfunction, but I tried that and got really restless and irritable. I just kind of remember not wanting to be on any med at that time. I don’t know if I could’ve stuck it out and waited. But some people online said that abilify still reduced their sex drive. I don’t know what to do.
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
692
Location
Eastern Europe
If this is important to you then you should push your medic, with his help make some trials on the dosage so you can easily restore balance if needed. I heard of many people that can still have a normal sexual life
 
J

Jellybean23

Active member
Joined
May 8, 2019
Messages
27
Location
Louisiana
If this is important to you then you should push your medic, with his help make some trials on the dosage so you can easily restore balance if needed. I heard of many people that can still have a normal sexual life
Oh that’s good, hopefully it returns for me, I’m going to talk to my doctor again, I see her in a month, I hope that I could get to the lowest dose and have no voices, but I wonder if old feelings will return
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
4,716
Location
Nowhere
Paliperidone is miles better in this respect
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
4,716
Location
Nowhere
I just looked up inveiga
and it seems to be the same thing
im on injections they are much lighter on your system
so that I dont feel like I'm on meds
 
J

Jellybean23

Active member
Joined
May 8, 2019
Messages
27
Location
Louisiana
I just looked up inveiga
and it seems to be the same thing
im on injections they are much lighter on your system
so that I dont feel like I'm on meds
Oh ok, did you try other meds before that? Are you on a low dose of the injection? I’m at 117 of Invega, so you feel like you still are able to have sexual feelings?
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
4,716
Location
Nowhere
I think I get 75 mg a month
so maybe its a low dose I dont know

yes its definitely better for my sexual feelings
which I totally lost at one point
when I was on alternatives

I have had 3 other trial alternatives before
 
J

Jellybean23

Active member
Joined
May 8, 2019
Messages
27
Location
Louisiana
Ok, yeah I think 78 is the next dose the lower one of Invega, I think I want to try it
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
692
Location
Eastern Europe
Talk to your medic about this, do it in a supervised mode, ask him/her to give you a way to contact them if something is not right so you can know how to adjust (one should never reduce or increase suddenly)
 
Top